Alert archive / Michigan / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 23, 2008, 2:51 PM EDT for 23 counties in Michigan. It took effect at Apr 24, 2008, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 2:51 PM EDT (18:51 UTC)
- In effect from
- Apr 24, 2008, 11:00 AM EDT
- Expired
- Apr 24, 2008, 7:47 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 231851 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 251 PM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON... .THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING FROM 11 AM THROUGH 10 PM ON THURSDAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THURSDAY AFTERNOON AND EARLY EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-240300- /O.UPG.KGRR.FW.A.0001.080424T1500Z-080425T0000Z/ /O.NEW.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 251 PM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ON THURSDAY SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES BELOW 25 PERCENT AND AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY ELEVATED DANGER FOR WILD FIRES. THE LACK OF SIGNIFICANT RAIN IN THE PAST WEEK AND A HALF IS ALSO A SIGNIFICANT FACTOR FOR THE RISK OF WILD FIRES THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WDM
5 follow-up statements
000 WWUS83 KGRR 240215 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 PM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT THURSDAY... .A RED FLAG WARNING CONTINUES IN EFFECT FROM 11 AM THROUGH 10 PM THURSDAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THURSDAY AFTERNOON AND EARLY EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015- /O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1015 PM EDT WED APR 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY... SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES BELOW 25 PERCENT AND AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY ELEVATED DANGER FOR WILD FIRES THURSDAY. THE LACK OF SIGNIFICANT RAIN IN THE PAST WEEK AND A HALF ALSO INCREASES THE RISK FOR WILD FIRES THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAURENS/WDM
000 WWUS83 KGRR 240737 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT TODAY... .A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THROUGH 10 PM TODAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. INCREASING WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THIS AFTERNOON AND EARLY EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-241545- /O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 337 AM EDT THU APR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... EAST SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY INCREASED RISK FOR WILD FIRES TODAY. THE LACK OF ANY SUBSTANTIAL RAINFALL THIS PAST WEEK ALSO ELEVATES THE FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAURENS
000 WWUS83 KGRR 241445 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT TODAY... .A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THROUGH 10 PM THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THIS AFTERNOON AND EARLY EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-242245- /O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1045 AM EDT THU APR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... EAST SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY INCREASED RISK FOR WILD FIRES. THE LACK OF ANY SUBSTANTIAL RAINFALL THIS PAST WEEK ALSO ELEVATES THE FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WDM
000 WWUS83 KGRR 241849 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 PM EDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT THIS EVENING... .A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM THIS EVENING FOR ALL OF SOUTHWEST LOWER MICHIGAN. SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH TEMPERATURES IN THE 70S AND LOW RELATIVE HUMIDITIES SIGNIFICANTLY CONTINUING THE DANGER OF WILD FIRES THIS EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-250200- /O.CON.KGRR.FW.W.0002.000000T0000Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 249 PM EDT THU APR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH LOW RELATIVE HUMIDITY VALUES BELOW 20 PERCENT AND TEMPERATURES IN THE 70S WILL CONTINUE THE ELEVATED RISK FOR WILD FIRES. A FOREST FIRE WAS REPORTED TO BE UNDERWAY IN ISABELLA COUNTY AS OF 2 PM THIS AFTERNOON. THE LACK OF ANY SUBSTANTIAL RAINFALL THIS PAST WEEK ALSO ELEVATES THE FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WDM
000 WWUS83 KGRR 242347 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 747 PM EDT THU APR 24 2008 ...RED FLAG WARNING IS CANCELLED... .TEMPERATURES ACROSS OUR AREA HAVE DROPPED MAINLY INTO THE 60S THIS EVENING AND WILL CONTINUE TO FALL SLOWLY THROUGH THE EVENING AFTER SUNSET AND AS SHOWERS GRADUALLY DEVELOP. WIND SPEEDS HAVE ALSO DIMINISHED. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-250100- /O.CAN.KGRR.FW.W.0002.000000T0000Z-080425T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 747 PM EDT THU APR 24 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE RED FLAG WARNING. THE RISK FOR WILD FIRES HAS DIMINISHED SIGNIFICANTLY NOW THAT TEMPS CONTINUE TO FALL THROUGH THE 60S. AVERAGE WIND SPEEDS HAVE ALSO DIMINISHED ACROSS OUR AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ LAURENS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:55 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 23, 1:55 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 155 PM EDT WED APR 23 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(355 AM EDT WED APR 23 2008) HIGH PRESSURE WILL PRODUCE FAIR AND MILD WEATHER THROUGH THURSDAY AFTERNOON. A LOW PRESSURE SYSTEM WILL MOVE FROM THE UPPER MIDWEST TO GREAT LAKES REGION AND BRING US A CHANCE OF SHOWERS THURSDAY NIGHT AND RAIN AND THUNDERSTORMS FRIDAY. THE BEST CHANCE FOR RAIN AND THUNDERSTORMS WILL COME FRIDAY NIGHT. IT WILL BEGIN TO TURN COOLER BEHIND THAT SYSTEM THIS WEEKEND BEFORE TURNING SHARPLY COLDER EARLY NEXT WEEK. && .SHORT TERM...(1205 PM EDT WED APR 23 2008) (THIS AFTERNOON) HIGH PRESSURE IN COMBINATION WITH A UPPER LEVEL RIDGE WILL PROVIDE PLENTY OF LOW AND MID LEVEL DRY AIR THIS AFTERNOON. THAT WILL RESULT IN SUNNY SKIES... HIGH TEMPERATURES MOSTLY IN THE RANGE OF 70 TO 75 DEGREES AND NORTHEAST TO NORTH WINDS. .PREV DISCUSSION... (ISSUED 355 AM EDT WED APR 23 2008) (THIS AFTERNOON THROUGH FRIDAY AFTERNOON) LOW LEVEL RH PROGS AND THE CU SCHEME SHOW LITTLE CU POTENTIAL THIS AFTERNOON AND TOMORROW (OTHER THAN POTENTIAL FOR SCT CU DEVELOPMENT MAINLY OVER OUR SE CWFA BETWEEN 15Z AND 18Z TODAY). HOWEVER ANY CU WHICH DEVELOPS SHOULD DISSIPATE RATHER QUICKLY MID TO LATE THIS AFTN AS NORTHERLY LOW LEVEL FLOW CONTINUES TO ADVECT DRIER AIR IN. MAX TEMPS WILL GENERALLY REACH THE LOWER TO PERHAPS MIDDLE 70S TODAY... THURSDAY AND FRIDAY. THE NEXT SYSTEM WILL BRING INCREASING CLOUD COVER AND A FEW SHOWERS THURSDAY NIGHT FOLLOWED BY A CHC OF SHOWERS AND THUNDERSTORMS FRIDAY. HOWEVER OUR BETTER CHC FOR RAIN AND CONVECTION SHOULD HOLD OFF UNTIL FRIDAY NIGHT WHEN A FEW STRONG STORMS WILL BE POSSIBLE. && .LONG TERM...(355 AM EDT WED APR 23 2008) (FRIDAY NIGHT THROUGH TUESDAY) EXTENDED MODELS IN AGREEMENT IN BRINGING A COLD FRONT THROUGH THE FORECAST AREA FRIDAY NIGHT....WHICH WILL GRADUALLY USHER IN COOLER AIR. MAINTAINED A MENTION OF THUNDERSTORMS FRIDAY NIGHT. A FEW OF THE STORMS COULD BE ON THE STRONG SIDE GIVEN A 40-50KT LLJ SWEEPING ACROSS LOWER MICHIGAN. THE FRONTAL SYSTEM SWEEPS NORTH AND EAST AWAY FROM THE AREA WITH HIGH PRESSURE IN PLACE FOR SATURDAY AND SATURDAY NIGHT. MODEL DISCREPANCIES STILL EXIST IN THE OUTER REACHES OF THE FORECAST...NAMELY SUNDAY INTO TUESDAY. THE GFS IS INDICATING A STRONG CUTOFF LOW LIFTING INTO THE GREAT LAKES...WHICH CLOSES OFF OVERHEAD AND REMAINS FAIRLY STATIONARY INTO TUESDAY. GLOBAL GEM HAS TROUGHING...BUT IS NO WHERE NEAR AS BULLISH AS THE GFS IN TERMS OF THE CUTOFF. IN FACT...THE GEM ACTUALLY HAS RIDGING OVER LOWER MICHIGAN. EUROPEAN IS SOMEWHAT OF A MIDDLE OF THE ROAD SOLUTION. MAINTAINED SHOWERS AT THIS POINT IN THE SUNDAY THROUGH TUESDAY TIME FRAME. CUT BACK ON TEMPS JUST A BIT AS WELL IN THIS TIME FRAME. WOULD LIKE TO SEE A BIT MORE OF A CONSENSUS IN THE MODELS...BUT SUFFICE IT TO SAY WE ARE TRENDING COOLER AND SHOWERY FOR LATER IN THE WEEKEND AND EARLY NEXT WEEK. THE STRING OF DAYS WHERE THE AVERAGE TEMPERATURE HAS BEEN DOUBLE DIGITS ABOVE NORMAL LOOKS AS THOUGH IT WILL BE COMING TO AN END THIS WEEKEND. (GRR HAS BEEN AT LEAST 10 DEGREES ABOVE NORMAL FOR 7 STRAIGHT DAYS). && .MARINE...(355 AM EDT WED APR 23 2008) MOSTLY CLEAR SKIES AND FAIRLY LIGHT WINDS WITH LITTLE WAVE ACTION ARE ANTICIPATED THROUGH THURSDAY AFTERNOON. THE NEXT LOW PRESSURE SYSTEM TO AFFECT OUR REGION WILL BRING INCREASING WIND AND WAVE ACTION THURSDAY NIGHT AND FRIDAY ALONG WITH A CHANCE OF THUNDERSTORMS BEGINNING FRIDAY. && .AVIATION...(155 PM EDT WED APR 23 2008) FEW TO SCATTERED CLOUD DECK MAINLY NEAR KJXN EXPECTED TO EXIT SOUTHEAST THIS AFTERNOON. SKIES WILL REMAIN MOSTLY CLEAR TO CLEAR OVERNIGHT. EXPECT CLOUDINESS TO INCREASE TOMORROW LATE MORNING. WILL STILL REMAIN VFR THROUGH THE FORECAST PERIOD. && .HYDROLOGY...(355 AM EDT WED APR 23 2008) RIVER LEVELS WILL CONTINUE TO FALL THROUGH THURSDAY NIGHT WITH DRY WX CONTINUING THROUGH THEN. THE NEXT LOW PRESSURE SYSTEM WILL BRING SOME RAIN FRIDAY AND MAINLY FRIDAY NIGHT... BUT A SIGNIFICANT RAIN EVENT IS CERTAINLY NOT ANTICIPATED. .FIRE WEATHER....(1210 PM EDT WED APR 23 2008) I HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF SOUTHWEST LOWER MICHIGAN IN COORDINATION WITH THE GAYLORD OFFICE FOR THURSDAY AFTERNOON AND EARLY EVENING. THIS IS BASED MOSTLY IN THE CONTINUED STRING OF DRY DAYS COMBINED WITH A REPORT OF WILD FIRE IN NORTHERN MUSKEGON COUNTY LATE THIS MORNING ADDED TO THE FORECAST FOR THURSDAY OF GUSTY SOUTHEAST WINDS... LOW RH LEVELS AND TEMPERATURES IN THE MID 70S THURSDAY AFTERNOON. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FIRE WEATHER WATCH FROM 11 AM THROUGH 8 PM THURSDAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS/WDM LONG TERM: DUKE MARINE LAURENS AVIATION: IOD HYDROLOGY: LAURENS FIRE WEATHER: WDM
Hazardous weather outlook, Apr 23, 6:09 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 609 AM EDT WED APR 23 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 609 AM EDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY...AND PERSISTENT DRYNESS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHWEST LOWER MICHIGAN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED FIRE DANGER WILL CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN THURSDAY AFTERNOON...WITH GUSTY SOUTHEAST WINDS AND EVEN WARMER TEMPERATURES ADDING TO THE THREAT. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT SWEEPS THROUGH THE GREAT LAKES. SOME OF THE STORMS FRIDAY AFTERNOON AND EVENING MAY BE ON THE STRONG SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 609 AM EDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL BE POSSIBLE OUT ON LAKE MICHIGAN TODAY...ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES ACROSS THE LAKE. A FEW OF THE STORMS MAY BE ON THE STRONG SIDE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Apr 23, 9:17 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
917 AM EDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HEAVY RAIN ADA 42.95N 85.49W
04/23/2008 E0.14 INCH KENT MI NWS EMPLOYEE
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:27 AM EDT | Fire Weather Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 3 hr |
Nearby
Red Flag Warnings in Michigan, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.